Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 262, NWS Norman, OK

May 10, 2016Carter County, Love County, Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 10, 2016, 9:43 PM CDT for Carter County, Love County, Marshall County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2016, 9:43 PM CDT (02:43 UTC)
Expired
May 10, 2016, 10:14 PM CDT
In force
31 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Carter County, OK, Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 137 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1376 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2411 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

743 
WUUS54 KOUN 110243
SVROUN
OKC019-085-095-110330-
/O.NEW.KOUN.SV.W.0262.160511T0243Z-160511T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
943 PM CDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHEASTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
  NORTHWESTERN MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 1030 PM CDT

* AT 941 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE MURRAY...
  AND IS NEARLY STATIONARY.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHEASTERN ARDMORE...DICKSON AND LAKE MURRAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3406 9713 3424 9708 3420 9693 3417 9693
      3417 9689 3413 9677 3397 9695
TIME...MOT...LOC 0241Z 207DEG 4KT 3407 9701 

HAIL...1.50IN
WIND...60MPH
 
$$

WR
1 follow-up statement
522 
WWUS54 KOUN 110314
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT TUE MAY 10 2016

OKC019-085-095-110324-
/O.CAN.KOUN.SV.W.0262.000000T0000Z-160511T0330Z/
LOVE OK-CARTER OK-MARSHALL OK-
1014 PM CDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOVE...
SOUTHEASTERN CARTER AND NORTHWESTERN MARSHALL COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3406 9713 3424 9708 3420 9693 3417 9693
      3417 9689 3413 9677 3397 9695
TIME...MOT...LOC 0312Z 207DEG 4KT 3410 9699 

$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:32 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, May 10, 6:32 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT TUE MAY 10 2016

.DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
STRONG THUNDERSTORMS IN NORTH TEXAS MAY AFFECT THE KDUA AREA THIS
EVENING...BUT OUR TAF SITES ARE EXPECTED TO REMAIN WELL NORTHWEST
OF THESE STORMS. A COLD FRONT WILL CROSS ROUGHLY HALF OF OKLAHOMA
DURING THE DAY TOMORROW. IN ADDITION TO SHIFTING WINDS AROUND TO
THE NORTHWEST...IT WILL BRING INCREASING CHANCES FOR THUNDERSTORMS
BEGINNING LATE IN THE AFTERNOON...MAINLY NEAR AND SOUTHEAST OF
I-44. THESE STORMS MAY BE SEVERE...WITH ADVERSE EFFECTS ON
AVIATION UP TO 10 OR 20 NM OUTSIDE THE STORMS THEMSELVES.

CMS
&&

.PREV DISCUSSION... /ISSUED 330 PM CDT TUE MAY 10 2016/

DISCUSSION...
CHANCE FOR AN ISOLATED SEVERE STORM THIS EVENING ACROSS FAR
SOUTHEAST OKLAHOMA. GREATER NUMBER OF STORMS EXPECTED OVER
CENTRAL/NORTH-CENTRAL TEXAS BUT CIN ERODING AND STORMS MAY PERSIST
LONG ENOUGH TO IMPACT PORTIONS OF OUR RED RIVER COUNTIES. VERY
HIGH CAPE VALUES WILL YIELD A GIANT HAIL CONCERN.

FRONTAL BOUNDARY PROGD BY ALL MODELS TO PROGRESS SOUTH INTO
OKLAHOMA/NORTHERN TEXAS TOMORROW AND EXTEND FROM NEAR CROWELL AND
VERNON TEXAS TO LAWTON...OKLAHOMA CITY AND STILLWATER BY LATE
AFTERNOON. SEVERE STORMS WILL BE POSSIBLE NEAR THIS FRONT LATE IN
THE AFTERNOON WELL INTO THE EVENING HOURS. MODEL TRENDS HAVE
STRONG SIGNAL FOR GREATEST CONCENTRATION OF STORMS OVER/NEAR
WICHITA FALLS AND LAWTON AND AREAS EAST FROM THERE....EAST OF
TRIPLE POINT AND IN AXIS OF DEEP MOISTURE AND VERY HIGH TO EXTREME
CAPE VALUES. MARGINAL SHEAR VALUES PROGD BUT WITH AS MUCH
INSTABILITY AS THERE COULD BE...ALL SEVERE WEATHER THREATS WILL
BE POSSIBLE. ANOTHER REASONABLE SIGNAL WITH MODEL SUITE IS POST
FRONTAL MCS POSSIBILITY TOMORROW EVENING OVER THE PANHANDLES WHICH
MAY CONTINUE EAST INTO THE BODY OF OKLAHOMA LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. STRONG WIND GUSTS AND HEAVY RAIN WILL BE
THE PRIMARY CONCERNS WITH THIS FEATURE IF IT EVOLVES.

ANOTHER FRONTAL BOUNDARY FORECAST TO MOVE INTO THE REGION FRIDAY
NIGHT AND SATURDAY PROVIDING A FOCUS FOR THUNDERSTORMS THROUGH THE
WEEKEND IN THE FIRST PART OF NEXT WEEK. ECM/GEM MODELS WERE
FOLLOWED CLOSER DUE TO CONSISTENCY ISSUES WITH GFS. BY THE END OF
MONDAY AND INTO TUESDAY...HIGH RAIN TOTALS AND ASSOCIATED FLOODING
ISSUES WILL BE A CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  84  58  75 /  10  30  60  30
HOBART OK         65  85  57  76 /   0  20  60  30
WICHITA FALLS TX  67  89  60  76 /  10  40  70  40
GAGE OK           56  78  51  76 /   0  10  40  10
PONCA CITY OK     67  83  56  76 /  10  30  40  20
DURANT OK         69  84  64  76 /  20  20  60  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/23/23
Hazardous weather outlook, May 10, 11:33 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1133 AM CDT TUE MAY 10 2016

OKZ004>048-050>052-TXZ083>090-111015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1133 AM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF A FEW STRONG TO SEVERE STORMS LATE
THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST OKLAHOMA. HAIL TO
THE SIZE OF HALF DOLLARS IS THE PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY ACROSS MOST
OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE
SLIGHT RISK EXTENDS SOUTH OF A LINE FROM NEAR PONCA CITY TO
KINGFISHER TO HOBART AND HOLLIS OKLAHOMA. A MARGINAL RISK
SURROUNDS THE SLIGHT RISK... SOUTH OF A LINE FROM NEAR BLACKWELL
TO ENID TO ERICK. INCREASING INSTABILITY AND MODEST WIND SHEAR
INTO THE LATE AFTERNOON AND EVENING WILL PROMOTE THE DEVELOPMENT
OF LARGE DAMAGING HAIL AND DAMAGING WIND GUSTS. THE TORNADO
POTENTIAL WILL BE LOW. LOCALIZED HEAVY RAINFALL WEDNESDAY NIGHT
INTO EARLY THURSDAY MAY ALSO RESULT IN FLASH FLOODING IN PORTIONS
OF SOUTHERN OKLAHOMA.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BEGIN FRIDAY NIGHT
AND CONTINUE THROUGH THE WEEKEND AS ANOTHER UPPER LEVEL
DISTURBANCE APPROACHES AND MOVES INTO THE REGION. STORMS WILL BE
FOCUSED ALONG A FRONTAL BOUNDARY. SOME STRONG TO SEVERE STORMS
MAY BE POSSIBLE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/30

In the hours before

Special weather statement, May 10, 8:36 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT TUE MAY 10 2016

OKZ046-047-050-051-110200-
CARTER OK-LOVE OK-MARSHALL OK-JOHNSTON OK-
836 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHEASTERN LOVE...NORTHWESTERN MARSHALL AND SOUTHWESTERN JOHNSTON
COUNTIES UNTIL 900 PM CDT...

AT 834 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LEBANON...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3405 9711 3437 9684 3419 9660 3395 9691
      3396 9692 3394 9696
TIME...MOT...LOC 0134Z 221DEG 26KT 3405 9697

WR
Special weather statement, May 10, 9:37 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT TUE MAY 10 2016

OKZ043-047-110300-
COAL OK-JOHNSTON OK-
937 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COAL AND
NORTHEASTERN JOHNSTON COUNTIES UNTIL 1000 PM CDT...

AT 935 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF BROMIDE...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3434 9647 3430 9658 3445 9668 3449 9651
      3446 9644 3442 9644
TIME...MOT...LOC 0235Z 221DEG 17KT 3438 9657
Local storm report, May 10, 9:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             TISHOMINGO              34.23N 96.68W
05/10/2016  E1.00 INCH       JOHNSTON           OK   FIRE DEPT/RESCUE

&&

MAHALE
Local storm report, May 10, 9:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             4 ENE LAKE MURRAY       34.10N 97.01W
05/10/2016  E1.75 INCH       CARTER             OK   TRAINED SPOTTER

&&

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:36 PM CDTSpecial Weather StatementOUNMarshall24 min
May 10, 8:48 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall57 min
May 10, 9:08 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall52 min
May 10, 9:12 PM CDTAreal Flood AdvisoryOUNCarter, Love, Marshall3 hr
May 10, 9:30 PM CDTFlash Flood WarningOUNCarter, Love, Marshall2 hr
May 10, 9:37 PM CDTSpecial Weather StatementOUNJohnston23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.